# SDR DXTA2019121003182

- Difficulty date: December 9, 2019
- Submitted: December 12, 2019
- Operation: Air carrier
- Aircraft: N411QS
- Make and model: Emb EMB-505
- Aircraft serial: 50500432
- Aircraft time: 1,780 hours, 1,404 cycles
- System (JASC): 2435 · Starter-Generator
- Part: Starter Gen
- Part number: 400SG180Q
- Part serial: S00356XL
- Condition: Failed
- Location: Nr 2
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: E

## Discrepancy

GEN 2 OFF BUS YELLOW CAS ILLUMINATED - SOON AFTER TAKEOFF CREW NOTICED AN UNUSUAL AND SIGNIFICANT VIBRATION IN THE RUDDER PEDALS AS WELL AS AN AUDIBLE RUMBLE, MORE NOTICEABLE WITH NOISE CANCELLING HEADSETS BUT ALSO WITHOUT. CLIMBING THRU APPROX FL180 CREW RECEIVED YELLOW GEN 2 FAIL CAS MESSAGE, AND ASSOCIATED WHITE SHED BUSS OFF CAS PLUS GSR1 FAIL SYSTEM ADVISORY MESSAGE ON GTC.  CREW PERFORMED QRH AND SINCE BOTH MESSAGE AND VIBRATION PERSISTED, FOLLOWED QRH THROUGH PRECAUTIONARY SHUTDOWN OF #2 ENGINE AND LANDED.  PERFORMED GVI OF THE STARTER/GENERATOR WITH NO EXTERNAL DAMAGE TO IT OR THE SURROUNDING AREA. REMOVED STARTER/GEN FOUND REAR BEARING WENT BAD. REMOVED AND REPLACED STARTER/GEN, STARTER PAD MAG SEAL, ACCESSORY DRIVE GEARSHAFT REAR SEAL, RH ENGINE FUEL INLET PRESSURE TUBE AND OIL FILTER. PERFORMED UNSCHEDULED ENGINE WINDMILLING IN FLIGHT INSPECTION WITH NO FAULTS FOUND. PERFORMED UNSCHEDULED AIRCRAFT NOISE AND VIBRATION INSPECTION WITH NO FAULTS FOUND.
